Alert archive / Pennsylvania / Fire Weather Watches in 2007

Fire Weather Watch 3, NWS Philadelphia/Mount Holly

May 5, 20077 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this fire weather watch at May 5, 2007, 3:28 PM EDT for 7 counties in Pennsylvania. It took effect at May 6, 2007, 11:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 5, 2007, 3:28 PM EDT (19:28 UTC)
In effect from
May 6, 2007, 11:00 AM EDT
Expired
May 6, 2007, 2:02 AM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

Counties Berks County, PA, Carbon County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 112 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2678 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KPHI 051928
RFWPHI

FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
328 PM EDT SAT MAY 5 2007

PAZ054-055-060>062-067>071-061200-
/O.NEW.KPHI.FW.A.0003.070506T1500Z-070506T2300Z/
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
328 PM EDT SAT MAY 5 2007

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FIRE
WEATHER WATCH FOR EASTERN PENNSYLVANIA...WHICH IS IN EFFECT FROM SUNDAY
MORNING THROUGH SUNDAY EVENING.

HIGH PRESSURE WHICH WAS CENTERED OVER EASTERN CANADA SATURDAY
AFTERNOON WILL DRIFT SOUTH TO THE MID ATLANTIC COAST BY LATE
MONDAY. THE AIR MASS ASSOCIATED WITH THIS HIGH PRESSURE SYSTEM IS
VERY DRY, WITH RELATIVE HUMIDITIES RANGING BETWEEN 25 AND 35
PERCENT SATURDAY AFTERNOON. THESE LOW RELATIVE HUMIDITIES HAVE
DRIED THE GROUND COVER IN WOODED AREAS OF PENNSYLVANIA. WITH VERY
DRY CONDITIONS EXPECTED AGAIN ON SUNDAY, ALONG WITH NORTHEAST
WINDS IN THE RANGE OF 10 TO 20 MPH WITH GUSTS UP TO 25 MPH,
CONDITIONS ARE EXPECTED TO BE CONDUCIVE FOR THE STARTING AND
SPREADING OF BRUSH AND WILD FIRES. A FIRE WEATHER WATCH HAS
THEREFORE BEEN ISSUED FOR THE AREA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

JJM
1 follow-up statement
000 
WWUS81 KPHI 060602
RFWPHI

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
202 AM EDT SUN MAY 6 2007

PAZ054-055-060>062-067>071-070000-
/O.UPG.KPHI.FW.A.0003.070506T1500Z-070506T2300Z/
/O.NEW.KPHI.FW.W.0003.070506T1000Z-070507T0000Z/
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
202 AM EDT SUN MAY 6 2007

...RED FLAG WARNING IN EFFECT FROM 6 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 8 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE RED FLAG WARNING INCLUDES EASTERN PENNSYLVANIA.

VERY DRY AIR WILL CONTINUE TO BE USHERED INTO THE REGION ON BRISK 
NORTHEAST WINDS TODAY IN THE WAKE OF LAST NIGHTS COLD FRONT. IN 
ADDITION, THE SMALLER FUELS HAVE BEEN VERY DRY AND WILL CONTINUE TO 
BE EXTREMELY DRY TODAY. WINDS WILL BE GUSTING TO 25 TO 30 MILES AN 
HOUR, AND PERHAPS UP TO 35 MILES AN HOUR AT TIMES. ALTHOUGH 
TEMPERATURES WILL BE MUCH COOLER TODAY THAN THEY WERE ON SATURDAY, 
THE AIRMASS WILL BE EVEN DRIER, WITH RELATIVE HUMIDITIES DROPPING TO 
25 TO 30 PERCENT THIS AFTERNOON, AND EVEN AS LOW AS 15 TO 20 PERCENT 
OVER THE POCONOS AND NORTHWESTERN NEW JERSEY. 

CONDITIONS ARE EXPECTED TO BE CONDUCIVE FOR THE INITIATION AND RAPID 
SPREAD OF BRUSH AND WILD FIRES, AND A RED FLAG WARNING FOR ELEVATED 
FIRE DANGER HAS BEEN ISSUED FOR THE AREA.

ALTHOUGH IT WILL CONTINUE TO BE DRY MONDAY, WITH CONTINUED DRY 
FUELS, WINDS WILL BE LIGHTER. CONDITIONS FOR THE RAPID SPREAD OF 
FIRES WILL NOT BE AS THREATENING MONDAY.   

$$

DEZ001-MDZ008-012-015-NJZ001-007>010-012-015>019-070000-
/O.NEW.KPHI.FW.W.0003.070506T1000Z-070507T0000Z/
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-
202 AM EDT SUN MAY 6 2007

...RED FLAG WARNING IN EFFECT FROM 6 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

THE RED FLAG WARNING INCLUDES NORTHERN...CENTRAL...AND
SOUTHWESTERN NEW JERSEY, NORTHERN DELAWARE, AND MUCH OF THE
NORTHEAST MARYLAND SHORE.

VERY DRY AIR WILL CONTINUE TO BE USHERED INTO THE REGION ON BRISK 
NORTHEAST WINDS TODAY IN THE WAKE OF LAST NIGHTS COLD FRONT. IN 
ADDITION, THE SMALLER FUELS HAVE BEEN VERY DRY AND WILL CONTINUE TO 
BE EXTREMELY DRY TODAY. WINDS WILL BE GUSTING TO 25 TO 30 MILES AN 
HOUR, AND PERHAPS UP TO 35 MILES AN HOUR AT TIMES. ALTHOUGH 
TEMPERATURES WILL BE MUCH COOLER TODAY THAN THEY WERE ON SATURDAY, 
THE AIRMASS WILL BE EVEN DRIER, WITH RELATIVE HUMIDITIES DROPPING TO 
25 TO 30 PERCENT THIS AFTERNOON, AND EVEN AS LOW AS 15 TO 20 PERCENT 
OVER THE POCONOS AND NORTHWESTERN NEW JERSEY. 

CONDITIONS ARE EXPECTED TO BE CONDUCIVE FOR THE INITIATION AND RAPID 
SPREAD OF BRUSH AND WILD FIRES, AND A RED FLAG WARNING FOR ELEVATED 
FIRE DANGER HAS BEEN ISSUED FOR THE AREA.

ALTHOUGH IT WILL CONTINUE TO BE DRY MONDAY, WITH CONTINUED DRY 
FUELS, WINDS WILL BE LIGHTER. CONDITIONS FOR THE RAPID SPREAD OF 
FIRES WILL NOT BE AS THREATENING MONDAY.   

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this fire weather watch went out at May 5, 3:20 PM EDT, 8 minutes earlier.

Area forecast discussion, May 5, 3:20 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 PM EDT SAT MAY 5 2007

.OVERVIEW...
SOMETIMES ONE GETS TO LIVE ON THE SUNNY SIDE OF THE BLOCK. DOWN THE
ROAD (AS SOON AS TMRW IN PA?) WE MAY HAVE TO PAY FOR THIS. A DVLPG
REX BLOCK IS FCSTD TO PROTECT US FROM MOST OF THE EFFECTS OF THE
STRONG ATLC LOW THAT WILL DEVELOP S OF US AS WELL AS THE CONTINUED
CONVECTIVE ONSLAUGHT IN THE CENTRAL PART OF THE CONUS. MAINLY CHC
POPS FOR TNGT, THEN A BREEZY COOL DAY FOR SUNDAY. SOME FROST ISSUES
FOR OUTLYING AREAS SUN NGT, THEN NEXT (LOW) PCPN WED NGT INTO THU.
BEST PCPN CHC (BEYOND TNGT) COMES ON OR ABOUT FRIDAY WITH NEXT CFP.

ONE DOES NOT HAVE TO DELVE TOO DEEPLY BEYOND THIS MRNG/S H8 ANLYS TO
SEE TROUBLE FOR THE MIDWEST WITH H8 DEWPTS AS HIGH AS 17C AND A
40-50KT H8 JET FROM TX INTO KS. CLOSER TO HOME INITWISE THE WRF-NMM
LOOKS LIKE IT DID BETTER ALF WHL THE GFS DID BETTER NEAR THE SFC. WE
DID LEAN TWD THE WRF-NMM BECAUSE OF THE ITS BETTER LLVL MSTR
RESOLUTION. WITH THE ONSHORE FLOW FCST CONFID ALWAYS DIMINISHES
SOMEWHAT BECAUSE OF THE BATTLE BTWN THE OBVIOUS OCEANIC MOISTURE
SOURCE/TRAJECTORY AND HOW DRY THE NEW AIR MASS WILL BE. SO SKY COVER
FCST CONFID FOR SUN/MON RANGES FROM VERY HIGH IN THE NRN PART OF OUR
CWA (LEAST ONSHR FLOW) TO LOWER THAN AVERAGE SRN PART OF OUR CWA
BECAUSE OF THE INCREASING AND LONGER FETCH ONSHR FLOW.

&&

.NEAR TERM /THROUGH TONIGHT/...
WE REALLY DID NOT MAKE MUCH CHANGE FROM THE PREV FCST. IN TERMS OF
PCPN FALLING FROM THE CLOUDS IT LOOKS AS THOUGH THERE IS MORE THAN
EITHER OF THE U.S. MDLS HAVE. THERE IS ALSO A SEPARATE STREAM
RESOLUTION PBLM SINCE THE ONGOING PCPN TO OUR W IS THE REMNANTS OF A
ONCE STG CLSD LOW AND THEN OVERNIGHT THE NRN STREAM SHORT WAVE SINKS
SOUTHWARD AS IF IT WAS WEARING A PAIR OF CONCRETE GALOSHES. THE
FGEN FRCG THAT IS CURRENTLY ASSISTING THAT PCPN IS FCST TO WEAKEN,
BUT TO OUR N QVEC CONV IS FCST TO INCREASE IN ADVANCE OF THAT SHORT
WAVE. SO IT LOOKS WET. THE RUB REMAINS THAT THE AIR MASS OVER US
IS QUITE DRY AND THERE WILL BE EVAP COOLING. PREV FCST OFFERED A
COMP BTWN THESE TWO CONFLICTING FORCES AND IT LOOKS LIKE THE BEST
COURSE TO FOLLOW. WE ARE LOATHE TO REMOVE THE MENTION OF ANY PCPN UP
N BECAUSE OF THE SGT FCSTD DPVA. GRANTED IT MIGHT ARRIVE TOO LATE TO
HAVE MSTR TO LIFT UPWARD. A COUPLE OF THE SREF MEMBERS ARE QUITE
ROBUST WITH PCPN AS THEY INTENSIFY THE LOW PRES FASTER AND ALSO HAVE
IT RETROGRADE FTHR TO THE N. WHILE THIS EXPLAINS THE HIER SREF QPF
AVERAGE...THE RESPONSE IS NOT SUPPORTED BY ANY OF THE OTHER
OPERATIONAL MDLS. ON THE OTHER HAND OF THE SPECTRUM WE HAVE THE
CANADIAN MODELS CONT THE TREND OF BEING DRIER THAT WE SAW WITH THE
SYSTEMS EARLIER IN THE WEEK. IN THOSE INSTANCES THEY WERE TOO DRY.

WE COMP BTWN THE MOS DATASETS FOR MIN TEMPS. WE BELIEVE THE DVLPG
FLOW AROUND THE SFC HIGH WILL BE TOO STRONG TO PERMIT DECOUPLING TO
CONT THRU THE NGT AND WE DO NOT EXPECT ANY FROST IN OUR NRN ZONES.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
THERE WERE MDL TIMING DIFS BTWN THE WRF-NMM AND GFS WRT TO ENDING
PCPN. WE DID LEAN TWD THE WRF-NMM (THUS ERLY MRNG CHC FAR S) AS EVEN
THE GFS FCSTD SOME MID LVL QVEC CONV AND OMEGA LATE (MSTR MIGHT BE
THE MITIGATING FACTOR). THEN WE HAVE THE ISSUE OF HOW MUCH MSTR AND
CLOUDS WILL ADVECT IN FROM THE OCEAN. BOTH MDLS BRING A SWATH OF
LLVL MSTR ACRS THE SRN TWO-THIRDS OF OUR CWA DURG THE DAY ON SUN.
THIS WOULD PERMIT THE CONVECTIVE TEMP TO BE REACHED AND WE WILL
INCREASE THE CLOUD COVER A BIT, ESP IN THE SRN PART OF OUR CWA. THE
SLIGHTLY LOWER ETA MOS LOOKS BETTER FOR MIN TEMPS BASED ON FCSTD H8
TEMPS AND ONSHR FLOW NEAR THE COAST.

INCREASING SUBSID AND DRIER AIR FCSTD TO MOVE IN FROM THE OCEAN AT
LLVLS SHLD HELP DISPT WHAT CU FORMS ERLY SUN ECE. HI PRES SETTLES
SWD AND WINDS SHLD DECOUPLE. WE HAVE HIER CONFID OF THIS OCRG IN THE
NRN PART OF OUR CWA THAN S. THE NJ PINE BARRENS ANOTHER STG
RADIATING SPOT MIGHT BE SPARED FROST BECAUSE OF THE LATE DEPARTING
GRAD. LATEST MDL TRENDS ARE SUPPORTING SLGTLY MORE GRAD S. WE LEANED
CLOSER TO THE COLDER GFS MOS N AND COMP BTWN THE TWO GUID DATASETS
S.

WITH HIGH PRES GETTER FIRMER IN PLACE OVER OUR CWA THERE MIGHT NOT
BE ENOUGH SUPERLATIVE ADJECTIVES IN A THESAURAUS TO DESCRIBE MON/S
WEATHER...ESP NRN HALF OF OUR CWA. STILL SOME CONCERN ABT OUR FAR
SRN CWA AND ONSHR FLOW, BUT RIGHT NOW MDL FCSTD LLVL MEAN RH IS
PRETTY LOW. ONE OF THOSE RARER TIMES WHERE THERE WILL BE MORE FCSTD
WARM AIR NEAR THE SFC N THAN S IN OUR CWA AND MAX TEMPS WILL REFLECT
THIS. BASED ON FCSTD H8 TEMPS (AND THE GFS IS SLIGHTLY MORE
CONSERVATIVE), THE WARMER GFS MOS OVERALL LOOKS BETTER THAN ETA MOS.
SOMETIMES WE MOISTEN AN AIR MASS TOO QUICKLY AND THUS WE WENT WITH
THE COOLER MOS GUID DATASETS FOR MON NGT. THERE MIGHT BE A
SMATTERING OF FROST IN THE MORE SUSCEPTIBLE AREAS.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE REMAINS OVER THE REGION AT THE START OF THE EXTENDED,
KEEPING A CUTOFF LOW PRESSURE SYSTEM TO OUR SOUTH. THE HIGH PRESSURE
BEGINS TO BREAK DOWN ON THURSDAY ALLOWING THE LOW TO MOVE SLOWLY
NORTHWARD. HOWEVER, THIS LOW NEVER QUITE PICKS UP ENOUGH STEAM TO
FORCE THE HIGH FROM OVER THE REGION. A COUPLE OF SHORTWAVES LOOK TO
MOVE THROUGH THE REGION ON THURSDAY BRINGING IN A CHANCE FOR SOME
SHOWERS, MAINLY IN THE NORTHERN HALF OF THE CWA. A COLD FRONT EDGES
TOWARD THE REGION ON FRIDAY INTO SATURDAY AND BRINGS IN THE NEXT
REAL CHANCE FOR PRECIP. WITH TEMPS EXPECTED TO BE IN THE MID TO
UPPER 70S THROUGHOUT MOST OF THE CWA AND DEWPOINTS IN THE MID 50S,
AS WELL AS SUNNY SKIES DURING THE DAYTIME HOURS, PUT IN A SCHC FOR
THUNDERSTORMS. WITH THIS BEING AT THE END OF THE EXTENDED THOUGH, AM
SURE THAT THIS WILL CHANGE OVER THE NEXT FEW MODEL RUNS AND
FORECASTS. THE WEEKEND INITIALLY LOOKS TO START OFF WET BUT NOT REAL
CONFIDENT ON HOW FAST THE FRONT WILL MOVE THROUGH AS THIS DICTATES
JUST HOW WET IT WILL BE.

STAYED ALONG THE LINES OF HPC GUIDANCE BUT TWEAKED THE PROGS HERE
AND THERE.

&&

.AVIATION...
CLOUDS ARE GRADUALLY MOVING IN FROM THE SOUTHWEST WITH ONLY A TOUCH
OF CIRRUS AND/OR CU AROUND MOST TERMINALS THIS AFTERNOON. A BACKDOOR
FRONT WILL MOVE THROUGH ALL TERMINALS DURING ABOUT THE FIRST HALF OF
THE NIGHT. MODEL GUIDANCE CONTINUES TO SHOW THE ATMOSPHERIC COLUMN
MOISTENING UP THROUGH THIS EVENING, ESPECIALLY FOR THE SOUTHERN
TERMINALS. BUFKIT PROFILES INDICATE CLOUD BASES SHOULD REMAIN IN THE
VFR CATEGORY AND GIVEN THE DRY AIR IN PLACE IN THE LOWEST LEVELS,
THIS SHOULD BE THE RULE THROUGH THE PERIOD. AS THE WEAKENING SHORT
WAVE TO OUR SOUTHWEST SCOUTS TO THE EAST AND SOUTHEAST TONIGHT AND
THE BACKDOOR BOUNDARY SLIDES THROUGH, ENOUGH LIFT IS GENERATED TO
POTENTIALLY PRODUCE SOME SHOWERS. THE BEST OMEGA IS FOUND FROM
SOUTHERN NEW JERSEY ON SOUTHWARD. BASED ON THE SURFACE HIGH TO THE
NORTH PRESSING SOUTHWARD LATER TONIGHT BEHIND THE BOUNDARY, WE DID
NO INDICATE ANY SHOWERS FOR KABE, KRDG AND KTTN JUST AN INCREASE IN
CLOUDS FOR AWHILE BEFORE SHIFTING SOUTH LATE. FOR KPNE, KPHL AND
KILG, WENT WITH VCSH AS A SHOWER OR TWO MAY BE AROUND BUT PLACEMENT
IS UNCERTAIN ATTM. BETTER CHC OF SOME SHOWERS IS FOR KMIV AND KACY
THEREFORE PLACED THAT IN THE TAF FOR A SEVERAL HOUR PERIOD. IT
APPEARS THAT ANY SHOWERS SHOULD NOT AFFECT THE VISIBILITY MUCH AT
ALL. THEREFORE, VFR CONDITIONS ARE ANTICIPATED THROUGH THE TAF
PERIOD AT ALL TERMINALS.

A SEABREEZE AT 1915Z IS MAKING A WESTWARD DRIFT ACROSS OCEAN AND
MONMOUTH COUNTIES, HOWEVER NOT AS MUCH INWARD MOVEMENT IS NOTED
ACROSS ATLANTIC AND CAPE COUNTIES. THIS MAY STILL MAKE IT THROUGH
KACY AND PERHAPS TO KMIV EARLY THIS EVENING. STILL NOTE THAT KACYS
WIND HAS BEEN STEADY BETWEEN 10-15 KNOTS FROM THE WEST. WINDS WILL
LIKELY INCREASE TONIGHT AS THE BACKDOOR FRONT DROPS THROUGH. THERE
COULD BE AN INITIAL SURGE RIGHT BEHIND THE FRONT, HOWEVER THE MAIN
GUSTINESS IS ANTICIPATED CLOSER TO DAYBREAK ON SUNDAY. GUSTY
NORTHEAST WINDS WILL THEN CONTINUE ON SUNDAY.

&&

.MARINE...
LIGHT WINDS THIS AFTERNOON ACROSS THE MARINE AREA, HOWEVER TIMES
WILL BE CHANGING TONIGHT AS A BACKDOOR FRONT CROSSES THE AREA. WINDS
WILL SHIFT TO THE NORTH THEN NORTHEAST TONIGHT AS THE FRONT PASSES
AND THERE MAY BE AN INITIAL SURGE RIGHT BEHIND THE FRONT. BUFKIT
SOUNDINGS CONTINUE TO INDICATE SMALL CRAFT ADVISORY CONDITIONS LATE
TONIGHT HOWEVER THINK THE BRIEF PERIOD OF GALE FORCE WINDS UP NORTH
MAY BE OVERDONE. FARTHER TO THE SOUTH THOUGH, WINDS ARE EXPECTED TO
BE STRONGER AS THE GRADIENT BECOMES THE TIGHTEST HERE BETWEEN HIGH
PRESSURE TO THE NORTH AND A DEVELOPING AREA OF LOW PRESSURE TO THE
SOUTH. THESE WILL COMBINE TO PRODUCE AN ONSHORE FLOW STARTING
TONIGHT AND CONTINUING OVER THE NEXT COUPLE OF DAYS. IT APPEARS THE
STRONG WINDS WILL OCCUR DURING THE DAY SUNDAY, THEN GRADUALLY
DIMINISH AS THE SURFACE HIGH TO THE NORTH PRESSES FARTHER TO THE
SOUTH, WEAKENING THE OVERALL GRADIENT.

THEREFORE WE WILL UPGRADE THE SMALL CRAFT ADVISORY TO A GALE WARNING
FROM LITTLE EGG INLET ON SOUTHWARD. THE SMALL CRAFT ADVISORY WILL
REMAIN UP TO THE NORTH AND ALSO FOR DELAWARE WAY. THE GALE WARNING
WILL RUN UNTIL ABOUT 22Z ON SUNDAY, THEN SMALL CRAFT ADVISORY
CONDITIONS WILL CONTINUE BUT WILL ONLY HEADLINE ONE HAZARD.
DEPENDING ON THE EVOLUTION OF THE STORM TO OUR SOUTH, THE HEADLINES
MAY NEED TO BE ADJUSTED. SEAS WILL BE ON THE INCREASE TONIGHT AND
ESPECIALLY SUNDAY, TOPPING OUT AROUND 9 FEET IN THE CENTRAL AND
SOUTHERN MARINE ZONES. WAVEWATCH INDICATES SEAS TO 10 FEET AT BUOY
44009 SUNDAY EVENING.

&&

.FIRE WEATHER...
THE 10-HOUR FUEL MOISTURE REMAINS AT 10 OR LESS AND THIS IS EXPECTED
TO CONTINUE THROUGH SUNDAY. SOME SHOWERS MAY OCCUR TONIGHT, HOWEVER
ANY WETTING THAT OCCURS SHOULD NOT BE A LOT, PARTICULARLY ACROSS
PENNSYLVANIA. AS HIGH PRESSURE BUILDS SOUTHWARD FROM EASTERN CANADA
SUNDAY AND LOW PRESSURE DEVELOPS OFF THE SOUTHERN MID ATLANTIC
COAST, A STRENGTHENING NORTHEASTERLY FLOW IS EXPECTED. WITH THE
GUSTY WINDS EXPECTED SUNDAY THAT PARAMETER WILL EASILY BE MET, AND
THE FUEL MOISTURE IS ALSO WITHIN CRITERIA. THE RELATIVE HUMIDITY MAY
BE THE PARAMETER WHICH MAY NOT BE MET IN A WIDESPREAD FASHION. AN
EXAMINATION OF BUFKIT SOUNDINGS INDICATE THE POTENTIAL FOR SURFACE
DEW POINTS TO LOWER TO ABOUT 28-30F SUNDAY AFTERNOON ESPECIALLY IN
PENNSYLVANIA. THESE VALUES COMBINED WITH OUR ANTICIPATED
TEMPERATURES BRINGS THE RELATIVE HUMIDITY VALUES VERY CLOSE TO 30
PERCENT. BASED ON THE POTENTIAL FOR ALL CRITERIA BECOMING MET AND
AFTER COLLABORATING WITH WFOS CTP AND BGM, WE WILL ISSUE A FIRE
WEATHER WATCH FOR OUR PENNSYLVANIA COUNTIES.

FOR NEW JERSEY, DELAWARE AND MARYLANDS EASTERN SHORE, THE RELATIVE
HUMIDITY MAY BE HELD UP A BIT MORE DUE TO THE ONSHORE FLOW. FUEL
MOISTURE AND WINDS SHOULD BE WITHIN CRITERIA, HOWEVER CONFIDENCE IS
NOT HIGH ENOUGH REGARDING THE RELATIVE HUMIDITY CRITERIA THRESHOLD.
THEREFORE WILL NOT INCLUDE THESE AREAS IN THE FIRE WEATHER WATCH
ATTM.

&&

.TIDES...
AS HIGH PRESSURE BUILDS DOWN TOWARD THE MID ATLANTIC OVER THE NEXT
COUPLE OF DAYS AND LOW PRESSURE DEVELOPS OFF THE SOUTHEAST COAST, AN
EXTENDED PERIOD OF ONSHORE WINDS ARE EXPECTED. WE ARE INBETWEEN THE
FULL AND NEW MOON PHASES AND THE TIDAL DEPARTURES DO NOT APPEAR TO
BE ALL THAT HIGH ATTM. HOWEVER, WITH A PERSISTENT ONSHORE FLOW
EXPECTED, THE TIDAL TRENDS WILL NEED TO BE MONITORED FOR THE
POSSIBILITY OF POCKETS OF MINOR TIDAL FLOODING. GIVEN THAT THE EXACT
LOCATION OF THE LOW PRESSURE SYSTEM TO OUR SOUTH AND HOW THE
GRADIENT WILL REACT IS SOMEWHAT UNCERTAIN, THEREFORE NO STATEMENTS
WILL BE ISSUED ATTM.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR PAZ054-055-060>062-067>071.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING FROM 6 AM TO 6 PM EDT SUNDAY FOR ANZ452>455.
     SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO 6 AM EDT MONDAY FOR
     ANZ430-431-450-451.

&&

OVERVIEW/NEAR TERM/SHORT TERM...GIGI
LONG TERM...MEOLA
AVIATION/MARINE/FIRE WEATHER/TIDES...GORSE
Hazardous weather outlook, May 5, 3:23 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 AM EDT SAT MAY 5 2007

NJZ001-PAZ054-055-061000-
SUSSEX-CARBON-MONROE-
323 AM EDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY CONDITIONS AND GUSTY WINDS ON SUNDAY COULD NECESSITATE THE
NEED FOR A FIRE WEATHER WATCH FOR SUNDAY. ALTHOUGH, THERE IS A
SLIGHT CHANCE OF LIGHT SHOWERS TONIGHT...ANY SHOWERS THAT FORM DO
NOT APPEAR TO BE ENOUGH TO MOISTEN THE CURRENTLY DRY FUELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007>010-PAZ060>062-061000-
WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
323 AM EDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY CONDITIONS AND GUSTY WINDS ON SUNDAY COULD NECESSITATE THE
NEED FOR A FIRE WEATHER WATCH FOR SUNDAY. ALTHOUGH, THERE IS A
SLIGHT CHANCE OF LIGHT SHOWERS TONIGHT...ANY SHOWERS THAT FORM DO
NOT APPEAR TO BE ENOUGH TO MOISTEN THE CURRENTLY DRY FUELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ067>071-061000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
323 AM EDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY CONDITIONS AND GUSTY WINDS ON SUNDAY COULD NECESSITATE THE
NEED FOR A FIRE WEATHER WATCH FOR SUNDAY. HOWEVER, SCATTERED
SHOWERS ARE EXPECTED TONIGHT. THESE SHOWERS COULD MOISTEN THE
FUELS SOMEWHAT, BUT THE RETURN OF LOWER HUMIDITIES AND GUSTY WINDS
ON SUNDAY WILL PROBABLY DRY THEM OUT ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-061000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
323 AM EDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RNS

Nearby

Fire Weather Watches in Pennsylvania, 2007Every fire weather watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.